ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Asymptotic fields for dynamic crack growth at a ductile-brittle interface

Ranjith, K and Narasimhan, R (1997) Asymptotic fields for dynamic crack growth at a ductile-brittle interface. In: Journal of the Mechanics and Physics of Solids, 45 (1). pp. 67-85.

[img] PDF
Asymptotic-211.pdf
Restricted to Registered users only

Download (1263Kb) | Request a copy

Abstract

In this work. the asymptotic fields near a crack tip propagating dynamically under plane strain conditions at a ductile-brittle interface are derived. The ductile material is taken to obey the $J_2$ flow theory of plasticity with linear isotropic strain hardening. The asymptotic solution is assumed to be of the variable-separable form with a power singularity in the radial coordinate from the crack tip. Results have been generated for ditferent bi-material combinations over a range of crack speeds. At a given crack speed. two solutions resembling the Mode I and Mode II asymptotic fields in a homogeneous material are obtained for all strain hardening between a lower and upper bound. The effect of mismatch in elastic stiffness and density. as well as strain hardening of the ductile phase on the singularity strength, near-tip mixities and the angular stress and velocity functions are examined. Attention is focused on the influence of crack speed on the above features of the asymptotic solution.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier.
Keywords: Dynamic fracture;Asymptotic analysis;Inhomogeneous material;Interface crack
Department/Centre: Division of Mechanical Sciences > Mechanical Engineering
Date Deposited: 22 Jan 2007
Last Modified: 19 Sep 2010 04:34
URI: http://eprints.iisc.ernet.in/id/eprint/9565

Actions (login required)

View Item View Item